MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.2MM GUIDE WIRE 290MM; NAIL,FIXATION,BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 3.2MM GUIDE WIRE 290MM; NAIL,FIXATION,BONE
Catalog Number 03.010.115
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6), as follows: it was reported on (b)(6), 2019, during decontamination process, a guidewire was found distorted or curved.There was no surgical procedure and patient involvement.This report is for one (1) 3.2 mm guide wire 290 mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.Visual inspection: the device was found bent at the end of the shaft.Furthermore there are striation signs allover on the surface, thus the laser etching is only partially legible.The tip and it's thread are also damaged.The received condition agrees with the complaint description and the complaint was confirmed.Dimensional inspection: because no lot number was provided and the laser etching is not readable anymore the actual released drawing will be taken for the dimensional inspection.Feature: outer diameter (near bending point) was measured and is within specifications per relevant drawings.Document/ specification review: because no lot number was provided and the laser etching is not readable anymore due to the damage on the surface, a manufacturing review is not possible.Summary: the complaint condition is confirmed due to the condition of the returned device.It is likely that any unintended forces encountered by the device during use or handling could have contributed to the bent condition of guide wire.During the investigation, no product design or manufacturing issues or discrepancies were identified.By the evidence that the damages are caused post manufacturing, we can conclude that the cause of failure is not due to any manufacturing non-conformance's.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.2MM GUIDE WIRE 290MM
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8775336
Report Number8030965-2019-66114
Device Sequence Number1999843
Product Code JDS
UDI-Device Identifier07611819814950
UDI-Public(01)07611819814950
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K970097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date08/21/2019
Patient Sequence Number1